Czechoslovak Mathematical Journal, Vol. 67, No. 1, pp. 57-71, 2017

Deformed Heisenberg algebra with reflection and $d$-orthogonal polynomials

Fethi Bouzeffour, Hanen Ben Mansour, Ali Zaghouani

Received July 3, 2015.   First published February 24, 2017.

Fethi Bouzeffour, Department of Mathematics, College of Sciences, King Saud University, P. O. Box $2455$, Riyadh $11451$, Saud Arabia, e-mail:; Hanen Ben Mansour, Ali Zaghouani, Department of mathematics, Faculty of Sciences of Bizerte, Carthage University, P. O. Box 64, Jarzouna 7021, Bizerte, Tunisia, and University of Tunis El Manar, Faculty of Sciences of Tunis, B. P. 248 2092, Tunis, Tunisia, e-mail:,

Abstract: This paper is devoted to the study of matrix elements of irreducible representations of the enveloping deformed Heisenberg algebra with reflection, motivated by recurrence relations satisfied by hypergeometric functions. It is shown that the matrix elements of a suitable operator given as a product of exponential functions are expressed in terms of $d$-orthogonal polynomials, which are reduced to the orthogonal Meixner polynomials when $d=1$. The underlying algebraic framework allowed a systematic derivation of the recurrence relations, difference equation, lowering and rising operators and generating functions which these polynomials satisfy.

Keywords: $d$-orthogonal polynomials; matrix element; coherent state; hypergeometric function; Meixner polynomials; $d$-dimensional linear functional vector

Classification (MSC 2010): 33C45, 33D15, 22E47

DOI: 10.21136/CMJ.2017.0358-15

Full text available as PDF.

  [1] A. I. Aptekarev: Multiple orthogonal polynomials. J. Comput. Appl. Math. 99 (1998), 423-447. DOI 10.1016/S0377-0427(98)00175-7 | MR 1662713 | Zbl 0958.42015
  [2] J. Arvesú, J. Coussement, W. Van Assche: Some discrete multiple orthogonal polynomials. J. Comput. Appl. Math. 153 (2003), 19-45. DOI 10.1016/S0377-0427(02)00597-6 | MR 1985676 | Zbl 1021.33006
  [3] Y. Ben Cheikh, I. Lamiri: On obtaining dual sequences via inversion coefficients. Proc. of the 4th workshop on advanced special functions and solutions of PDE's Sabaudia, Italy, 2009, Lecture Notes of Seminario Interdisciplinare di Mathematica 9 A. Cialdea et al. (2010), 41-56. Zbl 1216.44003
  [4] Y. Ben Cheikh, A. Zaghouani: $d$-orthogonality via generating functions. J. Comput. Appl. Math. 199 (2007), 2-22. DOI 10.1016/ | MR 2267527 | Zbl 1119.42009
  [5] F. Bouzeffour, A. Zagouhani: $q$-oscillator algebra and $d$-orthogonal polynomials. J. Nonlinear Math. Phys. 20 (2013), 480-494. DOI 10.1080/14029251.2013.868262 | MR 3196458
  [6] V. X. Genest, H. Miki, L. Vinet, A. Zhedanov: The multivariate Charlier polynomials as matrix elements of the Euclidean group representation on oscillator states. J. Phys. A, Math. Theor. 47 (2014), Article ID 215204, 16 pages. DOI 10.1088/1751-8113/47/21/215204 | MR 3207168 | Zbl 1296.33025
  [7] V. X. Genest, L. Vinet, A. Zhedanov: $d$-orthogonal polynomials and $\frak {su}$ (2). J. Math. Anal. Appl. 390 (2012), 472-487. DOI 10.1016/j.jmaa.2012.02.004 | MR 2890531 | Zbl 1238.33004
  [8] R. Koekoek, P. A. Lesky, R. F. Swarttouw: Hypergeometric Orthogonal Polynomials and Their $q$-analogues. Springer Monographs in Mathematics, Springer, Berlin (2010). DOI 10.1007/978-3-642-05014-5 | MR 2656096 | Zbl 1200.33012
  [9] I. Lamiri, A. Ouni: $d$-orthogonality of some basic hypergeometric polynomials. Georgian Math. J. 20 (2013), 729-751. DOI 10.1515/gmj-2013-0039 | MR 3139281 | Zbl 1282.33027
  [10] P. Maroni: L'orthogonalité et les récurrences de polynômes d'ordre supérieur à deux. Ann. Fac. Sci. Toulouse, Math. (5) 11 French (1989), 105-139. DOI 10.5802/afst.672 | MR 1425747 | Zbl 0707.42019
  [11] M. S. Plyushchay: Deformed Heisenberg algebra with reflection. Nuclear Physics B 491 (1997), 619-634. DOI 10.1016/S0550-3213(97)00065-5 | MR 1449322 | Zbl 0937.81034
  [12] M. Rosenblum: Generalized Hermite polynomials and the Bose-like oscillators calculus. Nonselfadjoint Operators and Related Topics. Workshop on Operator Theory and Its Applications Beersheva, Israel, 1992, Oper. Theory Adv. App. 73, Birkhäuser, Basel (1994), 369-396 A. Feintuch et al. DOI 10.1007/978-3-0348-8522-5_15 | MR 1320555 | Zbl 0826.33005
  [13] W. Van Assche, E. Coussement: Some classical multiple orthogonal polynomials. J. Comput. Appl. Math. 127 (2001), 317-347. DOI 10.1016/S0377-0427(00)00503-3 | MR 1808581 | Zbl 0969.33005
  [14] J. Van Iseghem: Laplace transform inversion and Padé-type approximants. Appl. Numer. Math. 3 (1987), 529-538. DOI 10.1016/S0377-0427(00)00503-3 | MR 0918793 | Zbl 0634.65129
  [15] L. Vinet, A. Zhedanov: Automorphisms of the Heisenberg-Weyl algebra and $d$-orthogonal polynomials. J. Math. Phys. 50 (2009), Article No. 033511, 19 pages. DOI 10.1063/1.3087425 | MR 2510916 | Zbl 1202.33018

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]